Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 226, NWS Birmingham, AL

October 23, 20075 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 23, 2007, 1:47 PM CDT for 5 counties in Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2007, 1:47 PM CDT (18:47 UTC)
Expired
Oct 23, 2007, 2:15 PM CDT
In force
28 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Barbour County, AL, Bullock County, AL, Lee County, AL, Macon County, AL, Russell County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 11:21 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Oct 23, 11:21 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT TUE OCT 23 2007

.UPDATE...FOR AFTERNOON DISCUSSION.

&&

.DISCUSSION.

UPDATED THE GRIDS TO MIRROR THE FRONTAL PASSAGE THIS
AFTERNOON...AND THE ASSOCIATED SHOWERS BEHIND IT. THESE SHOWERS
WILL BE SCATTERED AT BEST...AND TEMPERATURES BEHIND THE FRONT WILL
MAKE THIS AFTERNOON NOT ONLY WET...BUT RELATIVELY COLD. TEMPS WILL
FALL INTO THE UPPER 50S...WELL BELOW CLIMATOLOGY FOR THIS TIME OF YEAR.

SHOWERS SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE
EVENING...BRINGING EVERYONE SOME MUCH NEEDED RAIN.

&&

.AVIATION...12Z TAF DISCUSSION.

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS
ALL TAF SITES TODAY. A COLD FRONT NEAR TCL AT 12Z WILL BE NEAR A
BHM-EET LINE 16Z. CIGS MAINLY IN THE 1500-2500 FOOT RANGE WITH
VSBYS ABOVE 3 MILES...BUT LCL VSBYS WILL FALL TO 1-2 MILES IN
HEAVIER SHOWERS.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

27/58
Hazardous weather outlook, Oct 23, 10:41 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1041 AM CDT TUE OCT 23 2007

ALZ011>015-017>050-241541-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1041 AM CDT TUE OCT 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE UNTIL 6 PM TODAY FOR AREAS
ALONG AND EAST OF A LINE FROM MONTGOMERY...TO ROCKFORD...TO HEFLIN.
THE PRIMARY THREAT WILL BE GUSTY WINDS OF 25 TO 35 MPH AND HEAVY
DOWNPOURS...ALTHOUGH THE POSSIBILITY OF AN ISOLATED TORNADO CAN NOT
BE RULED OUT. THE GREATEST THREAT OF AN ISOLATED TORNADO APPEARS TO
BE FARTHER SOUTH AND EAST...ALONG THE STATE LINE SOUTH OF INTERSTATE
85. THE THREAT WILL END FROM WEST TO EAST THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT ACTIVATION OF STORM SPOTTERS AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED OVER PORTIONS OF
EAST CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS TODAY.

In the hours before

Local storm report, Oct 23, 9:18 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
918 AM CDT TUE OCT 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     NON-TSTM WND DMG MARION                  32.63N 87.32W
10/23/2007                   PERRY              AL   LAW ENFORCEMENT

            TREES REPORTED DOWN WITH DAMAGE TO A HOME ON COUNTY ROAD
            200 IN THE CITY OF MARION

&&

SUNGER
Local storm report, Oct 23, 9:27 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
927 AM CDT TUE OCT 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND DMG     3 E COLUMBIANA          33.18N 86.55W
10/23/2007                   SHELBY             AL   UTILITY COMPANY

            POWER POLE AND LINES DOWN ON COUNTY ROAD 28 IN EASTERN
            PORTION OF THE COUNTY.

&&

SUNGER
Local storm report, Oct 23, 9:28 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CDT TUE OCT 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     TSTM WND DMG     NEWBERN                 32.59N 87.54W
10/22/2007                   HALE               AL   EMERGENCY MNGR

            *** 2 INJ *** FROM THE EMA...2 INJURIES....30 HOMES
            DAMAGED/15 SEVERE DAMAGE...20 CARS WITH DAMAGE. DAMAGE
            WAS ALONG COUNTY ROAD 12...COUNTY ROAD 10 AND COUNTY ROAD
            16.

1210 AM     TSTM WND DMG     BRENT                   32.94N 87.18W
10/23/2007                   BIBB               AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AS WELL AS POWER LINES AROUND THE
            BEAR CREEK ROAD AND COUNTY ROAD 5.

1230 AM     TSTM WND DMG     MARION                  32.63N 87.32W
10/23/2007                   PERRY              AL   LAW ENFORCEMENT

            TREES REPORTED DOWN WITH DAMAGE TO A HOME ON COUNTY ROAD
            200 IN THE CITY OF MARION

1235 AM     TSTM WND DMG     SELMA                   32.42N 87.03W
10/23/2007                   DALLAS             AL   EMERGENCY MNGR

            TREE DOWN ON A HOUSE AT 11 ACKERS ALLEY IN DOWNTOWN
            SELMA.

1235 AM     TSTM WND DMG     SELMA                   32.42N 87.03W
10/23/2007                   DALLAS             AL   EMERGENCY MNGR

            POWER POLES AND LINES DOWN AT THE 1600 BLOCK OF
            WASHINGTON STREET IN DOWNTOWN SELMA. TREE DAMAGE TO A

            HOME IN SELMA. NUMEROUS TREES DOWN ALONG HWYS 22 AND 219.

0115 AM     TSTM WND DMG     3 W MOSSES              32.17N 86.73W
10/23/2007                   LOWNDES            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN BLOCKING ROADWAYS.

0115 AM     TSTM WND DMG     2 WNW BRAGGS            32.07N 86.83W
10/23/2007                   LOWNDES            AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN ALONG COUNTY ROAD 45.

0127 AM     TSTM WND DMG     3 E COLUMBIANA          33.18N 86.55W
10/23/2007                   SHELBY             AL   UTILITY COMPANY

            POWER POLE AND LINES DOWN ON COUNTY ROAD 28 IN EASTERN
            PORTION OF THE COUNTY.

0215 AM     TSTM WND DMG     SYLACAUGA               33.18N 86.26W
10/23/2007                   TALLADEGA          AL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ACROSS THE CENTRAL PORTIONS OF
            THE COUNTY INCLUDING SYLACAUGA, TALLADEGA, WINTERBORO AND
            CHILDERSBURG.

0215 AM     TSTM WND DMG     3 NW LOWNDESBORO        32.31N 86.65W
10/23/2007                   LOWNDES            AL   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR BURKVILLE. SEVERAL STRUCTURES
            DAMAGED INCLUDING A CHURCH. FIRE DEPARTMENT RESPONDED AND
            WILL FOLLOW UP WITH EMERGENCY MNGR IN THE MORNING.

0330 AM     TSTM WND DMG     GADSDEN                 34.01N 86.01W
10/23/2007                   ETOWAH             AL   EMERGENCY MNGR

            SEVERAL TREES FELL THROUGH 2 HOUSES CAUSING SEVERE DAMAGE
            ON NORTH 33RD STREET IN DOWNTOWN GADSDEN.

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 9:33 PM CDTTornado WarningBMXMarengo27 min
Oct 22, 9:59 PM CDTTornado WarningBMXHale, Marengo, Perry31 min
Oct 22, 10:30 PM CDTTornado WarningBMXMarengo45 min
Oct 22, 10:44 PM CDTTornado WarningBMXHale, Perry31 min
Oct 22, 11:16 PM CDTTornado WarningBMXBibb, Hale, Perry29 min
Oct 22, 11:25 PM CDTTornado WarningBMXDallas, Perry35 min
Oct 23, 12:00 AM CDTTornado WarningBMXBibb, Chilton, Dallas, Perry45 min
Oct 23, 12:27 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas33 min
Oct 23, 12:44 AM CDTSevere Thunderstorm WarningBMXChilton, Shelby31 min
Oct 23, 1:00 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes45 min
Oct 23, 1:11 AM CDTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore, Shelby, Talladega49 min
Oct 23, 1:25 AM CDTTornado WarningBMXChilton, Coosa35 min
Oct 23, 1:33 AM CDTTornado WarningBMXSt. Clair, Shelby27 min
Oct 23, 1:39 AM CDTTornado WarningBMXLowndes, Montgomery36 min
Oct 23, 1:54 AM CDTTornado WarningBMXElmore36 min
Oct 23, 1:59 AM CDTTornado WarningBMXTalladega31 min
Oct 23, 2:06 AM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa39 min
Oct 23, 2:16 AM CDTSevere Thunderstorm WarningBMXSt. Clair, Talladega29 min
Oct 23, 2:27 AM CDTTornado WarningBMXCoosa, Tallapoosa20 min
Oct 23, 2:33 AM CDTTornado WarningBMXLowndes, Montgomery27 min
Oct 23, 2:35 AM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega25 min
Oct 23, 2:50 AM CDTSevere Thunderstorm WarningBMXTallapoosa40 min
Oct 23, 2:15 PM CDTSevere Thunderstorm WarningBMXLee, Russell30 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.